Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 9, NWS State College, PA

April 27, 2025Schuylkill County, Sullivan County, Pennsylvania

NWS State College, PA issued this wind advisory at Apr 27, 2025, 2:00 AM EDT for Schuylkill County, Sullivan County, Pennsylvania. It took effect at Apr 27, 2025, 6:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2025, 2:00 AM EDT (06:00 UTC)
In effect from
Apr 27, 2025, 6:00 AM EDT
Expired
Apr 27, 2025, 5:00 PM EDT
In force
11 hr
Issued by
NWS State College, PA

Counties Schuylkill County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS71 KCTP 270600
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
200 AM EDT Sun Apr 27 2025

PAZ042-058-271800-
/O.NEW.KCTP.WI.Y.0009.250427T1000Z-250427T2100Z/
Sullivan-Schuylkill-
Including the cities of Laporte and Pottsville
200 AM EDT Sun Apr 27 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS 
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Schuylkill and Sullivan Counties.

* WHEN...From 6 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Beaty
1 follow-up statement
204 
WWUS71 KCTP 270954
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
554 AM EDT Sun Apr 27 2025

PAZ042-058-272100-
/O.CON.KCTP.WI.Y.0009.250427T1000Z-250427T2100Z/
Sullivan-Schuylkill-
Including the cities of Laporte and Pottsville
554 AM EDT Sun Apr 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Schuylkill and Sullivan Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Beaty

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:30 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 27, 1:30 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
130 AM EDT Sun Apr 27 2025

.SYNOPSIS...
* Dry conditions with gusty northwest winds accompany cooler
  temperatures late this evening through Monday.
* Warmer temperatures prevail on Tuesday with a severe
  thunderstorm risk during the afternoon and evening hours.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Northwest winds continue to gust to around 30kts this evening
associated with a tight pressure gradient south of a deepening
surface low over New England. Winds are expected to diminish
only slightly overnight, as the low slowly pulls away from the
region.

Low level instability associated with a closed upper low
passing just north of PA should result in mainly cloudy skies
across the northwest half of the forecast area overnight. Model
RH profiles even suggests the clouds may even expand into parts
of the Susq Valley. Somewhat deeper moisture associated with
the deformation band on the western periphery of the upper low,
combined with upslope flow, could yield a few light
showers/sprinkles over the NW Mtns late this evening (03Z-06Z).
Otherwise, dry conditions are anticipated tonight.

Low level cold advection will push readings downward this
evening, then expect them to level off after midnight as the
upper low and core of coldest air aloft passes. Min temps are
expected to range from the upper 30s over the Alleghenies, to
the mid 40s in the Susq Valley.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
Stratocu may linger over the northeast part of the forecast
area into Sunday morning. Otherwise, expect abundant sunshine
and seasonable temperatures, as the upper low lifts away from
the region and surface high pressure builds in from the Grt Lks.
Fairly deep mixing should result in still breezy conditions
Sunday. Bukfit soundings support gusts in the 25-30kt range
through mid afternoon.  Model soundings show dry air above a
weak inversion, so have undercut NBM dewpoints during the day on
Sunday which results in RH values in the 20 to 30 percent
range.

Clear skies with light winds are expected Sunday night, allowing
for efficient radiational cooling. Frost potential appears
limited to areas where the growing season remains inactive.
Under a dry airmass on Monday, have also undercut NBM dewpoints
while also slightly increasing temperatures, allowing for MinRH
values in the 20-30% range; however, winds will be much lower
on Monday with high pressure centered over the region. This
should help to limit the potential for wildfire spread compared
to Sunday.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
On Tuesday into Wednesday, an amplified upper trough
progressing across the northern tier of states will push a warm
front/cold front progression through the Commonwealth. This
should lead to notably warmer temperatures within the surface
warm sector Tuesday afternoon, followed by potentially active
showers and thunderstorms ahead of an approaching cold front
later Tuesday into Tuesday evening. Ample instability
(1500-2000J/kg CAPE) and sufficient shear (30-40kts) will
combine with the left entrance region of a 75kt mid-level jet
streak to produce the potential for multicell thunderstorms and
perhaps some supercells. The greatest risk for severe weather
appears to be across the northwest mountains, though storms will
likely drift southeastward across PA Tuesday night and bring a
decreasing - but nonzero - threat of severe weather all the way
into the Lower Susquehanna Valley.

Latest medium range guidance supports warm and dry weather Wednesday,
as the cold front stalls out south of the Mason-Dixon Line and
high pressure noses into PA from the Grt Lks. However, the
boundary will remain close enough to justify low POPs across the
southwest part of the forecast area.

Latest EPS and GEFS both track a surface low north of PA
Thursday night, with the trailing cold front coming through Fri
AM. There is a fair amount of model spread regarding the timing
of the attendant warm front, but latest EPS plumes suggest the
best chance of showers will come Thu PM, as the low level jet
and plume of highest pwats overrun the arriving warm front. Most
likely rainfall Thu PM based on EPS plumes ranges from around
0.5 inches over the NW Mtns, to 0.10 inches over the Lower Susq
Valley.

Scattered convection is likely to accompany the trailing cold
front Fri AM, then there is broad model consensus in drier and
cooler conditions Fri PM into next weekend, as surface high
pressure builds in from the Grt Lks. However, diurnal heating
combined with passage of the upper trough supports a slight
chance of an afternoon shower Saturday.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
At 06z, MVFR cigs were found across the western highlands
(BFD/JST), with borderline MVFR/VFR cigs drifting into the
central mtns (AOO/UNV). Expect similar conds to persist through
the remainder of the overnight, along with NW winds gusting
20-25 kts.

Skies will clear quickly Sunday morning, leaving widespread VFR
conds areawide by midday. It will remain very breezy, with
NW winds continuing to gust 20-30 kts.

Winds should finally diminish Sunday evening into Sunday night,
and it could turn frosty across northern and western PA.

Outlook...

Mon...VFR/No sig wx expected.

Tue aftn-Tues night...Showers and possibly a few t-storms with
restrictions possible.

Wed...A few lingering showers across primarily SW PA.

Thu...Showers and t-storms return areawide with restrictions
possible.

&&

.FIRE WEATHER...
A return to lower relative humidity values is progged by all
model guidance on Sunday, along with continued gusty winds.
Current forecast for Sunday outlines south-central Pennsylvania
with the lowest RH values (20-30%) with a fairly large footprint
(covering much of central Pennsylvania) in the 35-35% MinRH
range on Sunday. Gusty northwesterly winds are expected to begin
during the predawn hours on Sunday, with the best window for
20-foot winds exceeding 20 mph coming during the
afternoon/evening hours, coinciding with the timeframe for
lowest RH.

However, increased fuel moisture due to recent rainfall should
result in a diminished risk of wildfire spread Sunday across
Central and Northern Pennsylvania. Where rain was not as heavy
across the Lower Susq Valley, greenup is well underway and
should likewise result in a low risk of wildfire spread Sunday.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Bauco/NPB
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald/Bauco
LONG TERM...Fitzgerald/Banghoff
AVIATION...Evanego
FIRE WEATHER...Fitzgerald/NPB
Hazardous weather outlook, Apr 26, 10:00 AM EDT, 16 hours before
Hazardous Weather Outlook
National Weather Service State College PA
1000 AM EDT Sat Apr 26 2025

PAZ051>053-057>059-066-271400-
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster-
1000 AM EDT Sat Apr 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010-024-025-033-034-037-041-042-046-271400-
Warren-McKean-Potter-Elk-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Lycoming-
1000 AM EDT Sat Apr 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible Tuesday afternoon and into the
evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ011-012-017>019-026>028-035-045-049-050-271400-
Cameron-Northern Clinton-Clearfield-Northern Centre-Southern Centre-
Huntingdon-Mifflin-Juniata-Fulton-Southern Clinton-Union-Snyder-
1000 AM EDT Sat Apr 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low relative humidity (between 25 and 35%) and gusty winds (upwards
of 25 to 30 mph) Sunday afternoon and evening will lead to an
elevated risk for wildfire spread if fuel moistures are sufficiently
dry.

Severe thunderstorms are possible Tuesday afternoon and into the
evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ036-056-063>065-271400-
Franklin-Perry-Cumberland-Adams-York-
1000 AM EDT Sat Apr 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low relative humidity (between 25 and 35%) and gusty winds (upwards
of 25 to 30 mph) Sunday afternoon and evening will lead to an
elevated risk for wildfire spread if fuel moistures are sufficiently
dry.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.